MAUDE Adverse Event Report: MEGADYNE MEDICAL PRODUCTS, INC. E-Z CLEAN L-WIRE LAP 45CM; E-Z CLEAN WIRE L-WIRE LAP 45CM

MEGADYNE MEDICAL PRODUCTS, INC. E-Z CLEAN L-WIRE LAP 45CM; E-Z CLEAN WIRE L-WIRE LAP 45CM
Model Number 0100L
Medical Device Problem Code Material Disintegration (1177)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The initial report for this event/device was originally reported on 1721194-2020-00018.
 
Event or Problem Description
It was reported that during a laparotomy vaginal hysterectomy, the teflon coating around the electrode exploded.A second like device was tried and it did the same thing.A force triad generator was being used at that time.It is unknown how the procedure was completed and there were no patient consequences reported.No additional information is available at this time.
 
Additional Manufacturer Narrative
Pc-(b)(4).Date sent: 5/14/2020.Investigation summary 1 each 0100l lot 193271 was returned.A slit in the insulation was observed with excessive charred eschar extending the from the tip to the bottom of the slit damage.The coating was completely missing indicating the tip has been used for long duration with excessive heat and continued to be used after the insulation was split and damaged.It is known that the tip becomes hot upon activation and if eschar tissue buildup is present it could become a glowing ember and review of the photos of the device indicates the tip was very hot at the time of the event.The complaint is confirmed as user damage.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformance were identified.,the lot/batch was not provided; therefore, the manufacturing records evaluation could not be performed.

Brand Name
E-Z CLEAN L-WIRE LAP 45CM
Common Device Name
E-Z CLEAN WIRE L-WIRE LAP 45CM
Manufacturer (Section D)
MEGADYNE MEDICAL PRODUCTS, INC.
11506 south state street
draper UT 84020
MDR Report Key9993045
Report Number1721194-2020-00033
Device Sequence Number14563562
Product Code GEI
UDI-Device Identifier10614559102640
UDI-Public10614559102640
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K913281
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0100L
Device Catalogue Number0100L
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 03/23/2020
Supplement Date Received by Manufacturer03/23/2020
Initial Report FDA Received Date04/23/2020
Supplement Report FDA Received Date05/14/2020
Patient Sequence Number1